Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 58, NWS Omaha, NE

April 20, 2005Lancaster County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 20, 2005, 3:32 AM CDT for Lancaster County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2005, 3:32 AM CDT (08:32 UTC)
Expired
Apr 20, 2005, 4:15 AM CDT
In force
43 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Lancaster County, NE

The radar

The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:10 PM CDT, 12 hours 22 minutes earlier.

Area forecast discussion, Apr 19, 3:10 PM CDT, 12 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 PM CDT TUE APR 19 2005

.DISCUSSION...

FORECAST CHALLENGES CENTER AROUND HEAVY RAIN POTENTIAL OVERNIGHT
ALONG STALLED BOUNDARY AND PCPN CHANCES THROUGH EARLY FRIDAY.

SYNOPSIS...LATEST SFC ANALYSIS INDICATES FRONTAL BOUNDARY EXTENDING
FM SWRN MN THRU EXTREME NERN NEB INTO SRN NEB PANHANDLE AND EXTREME
NERN CO. INSTABILITY HAS BEEN ON THE INCREASE ACROSS SERN NEB WHERE
SFC TEMPS HAVE MADE IT INTO THE MID TO UPPER 70S WITH DEWPOINTS IN
THE LOWER 60S. 12Z 850MB UPPER AIR ANALYSIS SHOWED VERY GOOD LOW
LEVEL MOISTURE IN PLACE WITH +12 OVERHEAD HERE AT KOAX.
UPSTAIRS...CLOSED UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE GREAT
BASIN...EJECTING A WEAK WAVE ACROSS NRN CO.

FORECAST...PREVIOUS MENTIONED SFC BOUNDARY IS EXPECTED TO MAKE SLOW
PROGRESS SWD...THEN STALL OUT ACROSS EAST CENTRAL NEB AND WEST
CENTRAL IA. WITH STEEP MID LEVEL LAPSE RATES AND FORECAST CAPES
APPROACHING 2500 J/KG LATE THIS AFTERNOON...EXPECTING STORMS TO
INITIATE ALONG LOW LEVEL CONVERGENCE ZONE LATE AFTERNOON/EARLY
EVENING. LIKE YESTERDAY...DEEP LAYER SHEAR CONTINUES TO REMAIN
RATHER MEAGER AT 20-30KTS. EXPECTING STORMS TO LAST INTO THE
OVERNIGHT AS LOW LEVEL CONVERGENCE CONTINUES WITH STRENGTHENING LOW
LEVEL JET. HEAVY RAIN A GOOD BET WITH STORM MOTION AROUND LESS THAN
15 KTS. WITH SOAKED GROUND IN SOME LOCATIONS FROM HEAVY RAINS
OVERNIGHT...WL GO WITH A FLOOD WATCH FOR COUNTIES NEAR AND ALONG THE
PLATTE AND EXTENDING INTO WEST CENTRAL IOWA. THIS AREA MOST HEAVILY
HIT LAST NIGHT AND ALSO IS THE AREA WHERE FRONTAL BOUNDARY WILL
STALL AND HEAVY RAIN CELLS WL HAVE SLOW PROPAGATION.

MEANWHILE...ACTIVITY SHOULD BE ROLLING ACROSS THE HIGH PLAINS REGION
OVERNIGHT AND CONTINUE EWD THRU THE MORNING HOURS. THIS ACTIVITY
COULD LIKELY CONTINUE ACROSS NERN COUNTIES WEDNESDAY MORNING.
OTHERWISE...SHORTWAVE RIDGING BUILDS OVERHEAD DURING THE DAY
WEDNESDAY AND SO EXPECTING A BREAK IN THE ACTIVITY DURING THE
DAYTIME FOR SOUTHERN COUNTIES. BOUNDARY WILL REMAIN STALLED ON
WEDNESDAY...BUT IS PUSHED SLIGHTLY FARTHER SOUTH ALONG THE NE/KS
BORDER DURING THE DAY. INSTABILITY INCREASES IN WARM SECTOR AND WEAK
IMPULSE MOVING EWD THRU THE STATE SHOULD HELP FIRE THINGS AGAIN
ALONG THE LOW LEVEL CONVERGENCE AREA. ALSO WITH CONTINUED UPSLOPE
FLOW IN THE HIGH PLAINS...MCS ACTIVITY MAY SPREAD EWD INTO THE
REGION DURING THE OVERNIGHT.

INVERTED TROF MOVES INTO THE REGION ON THURSDAY AS ANOTHER WEAK
IMPULSE MOVES THRU FLOW. THIS COULD BE FOCUS FOR TSTM ACTIVITY ONCE
AGAIN. FRIDAY LOOKS DRY FOR THE MOST PART...BUT MAY BE SOME
LINGERING ACTIVITY INTO THE MORNING. PATTERN CHANGE TAKES PLACE AND
REGION COMES UNDER NWRLY FLOW. SFC HIGH MOVES IN FOR THE WEEKEND AND
EXPECTING DRY BUT COOLER CONDITIONS FOR SAT AND SUN. BOUNDARY SETS
UP ACROSS THE AREA LATE IN THE WEEKEND SO HAVE ADDED -SHRA FOR SUN
NIGHT INTO MONDAY. 540 THICKNESS FLIRTING WITH OUR AREA LATE IN THE
PERIOD. HAVE TUESDAY DRY AS LOW BEGINS TO PUSH EWD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...FLOOD WATCH FROM 8 PM THRU NOON FOR
WAYNE...THURSTON...STANTON...CUMING...BURT...COLFAX...DODGE...WASHING
TON...BUTLER...SAUNDERS...DOUGLAS AND SARPY COUNTIES.

IA...FLOOD WATCH FROM 8 PM THRU NOON FOR MONONA...HARRISON...SHELBY
AND POTTAWATTAMIE COUNTIES.

&&

GRIFFIS
Hazardous weather outlook, Apr 19, 5:25 PM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT TUE APR 19 2005

IAZ043-055-056-069-NEZ015-018-032>034-043>045-050>053-201000-
BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA-
POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
525 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH
SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST
TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM
NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP
LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH
THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS
POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY
HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF
THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS
THE SURFACE FRONT MOVES SLOWLY SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY
AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER
LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

NEZ011-012-016-017-030-031-042-201000-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-
525 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH
SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST
TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM
NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP
LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH
THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS
POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY
HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE
MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY
AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER
LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

IAZ079-080-090-091-NEZ065>068-078-088>093-201000-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
525 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY
MORNING WITH SOME SEVERE STORMS POSSIBLE. THUNDERSTORMS ARE
FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM
NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP
LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH
THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. THE PRIMARY
HAZARDS WITH THESE STORMS BE HAIL AND HEAVY RAIN. THE CHANCE OF
THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS
THE SURFACE FRONT MOVES SLOWLY SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY
AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER
LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

FOBERT

In the hours before

Local storm report, Apr 19, 11:50 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1150 PM CDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             ELGIN                   41.98N 98.08W
04/19/2005  1.75 INCH        ANTELOPE           NE   LAW ENFORCEMENT

&&

JEKLISH
Local storm report, Apr 20, 12:40 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1240 AM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             8 W ELGIN               41.98N 98.24W
04/19/2005  1.75 INCH        ANTELOPE           NE   LAW ENFORCEMENT

&&

SK
Local storm report, Apr 20, 12:44 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1244 AM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     HAIL             MEADOW GROVE            42.03N 97.74W
04/20/2005  0.88 INCH        MADISON            NE   LAW ENFORCEMENT

&&

DEWALD
Local storm report, Apr 20, 12:55 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1255 AM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     FLASH FLOOD      7 W ELGIN               41.98N 98.22W
04/20/2005                   ANTELOPE           NE   LAW ENFORCEMENT

            WATER OVER HIGHWAY 70, AS HIGH AS THE HOOD OF A CAR.

&&

DEWALD
Local storm report, Apr 20, 12:56 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1256 AM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      PETERSBURG              41.85N 98.08W
04/20/2005                   BOONE              NE   LAW ENFORCEMENT

            MINOR LOWLAND FLOODING. NO WATER OVER ROADWAYS AT THIS
            TIME THOUGH.

&&

DEWALD
Local storm report, Apr 20, 1:10 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
110 AM CDT WED APR 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             2 N ALBION              41.72N 98.00W
04/20/2005  1.75 INCH        BOONE              NE   LAW ENFORCEMENT

&&

SK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:57 PM CDTSevere Thunderstorm WarningOAXColfax, Stanton48 min
Apr 19, 9:38 PM CDTSevere Thunderstorm WarningOAXAntelope52 min
Apr 19, 11:04 PM CDTSevere Thunderstorm WarningOAXAntelope56 min
Apr 19, 11:44 PM CDTSevere Thunderstorm WarningOAXBoone, Madison61 min
Apr 19, 11:46 PM CDTFlash Flood WarningOAXAntelope3 hr
Apr 19, 11:59 PM CDTSevere Thunderstorm WarningOAXAntelope17 min
Apr 20, 12:12 AM CDTFlash Flood WarningOAXBoone3 hr
Apr 20, 12:32 AM CDTSevere Thunderstorm WarningOAXPierce60 min
Apr 20, 12:46 AM CDTSevere Thunderstorm WarningOAXBoone59 min
Apr 19, 8:42 PM CDTSevere Thunderstorm WarningOAXHarrison63 min
Apr 19, 9:16 PM CDTSevere Thunderstorm WarningOAXShelby44 min
Apr 20, 5:31 AM CDTSevere Thunderstorm WarningOAXHarrison, Monona44 min
Apr 20, 6:07 AM CDTSevere Thunderstorm WarningOAXFremont, Mills53 min
Apr 20, 6:42 AM CDTSevere Thunderstorm WarningOAXMontgomery48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.